Good days on very strong Meds and steroids is it normal to still feel like your wrists and ankles feel weak and sprained?

Hello all,

Been on strong Meds for 5 weeks and actually not feeling too bad πŸ˜ƒπŸ‘ Just wondering is it normal to still feel that your wrist and ankles feel weak? Or is this just what RA is? My anti ccp was 340> so my RA is very aggressive ☹️ So makings the most of my good days πŸ˜ƒπŸ˜ƒ Anyone else out there with a high reading like this πŸ€”πŸ€” if so how are you ? Much love to all 😘😘😘

8 Replies

oldest β€’ newest
  • Hi

    I don't know what my reading was, but I was totally floored when all this kicked off.....ridiculous esr hovering in the 90s, I couldn't move my arms away from my body at all, had knees and shoulders drained and steroid injections into them.....several times during the first year.....it was miserable!

    I couldn't imagine a more aggressive onset but didn't dare ask what the prognosis was for me. I don't think they can tell how aggressive your condition is going to be until you're a few years in. I'm now a few years in and doing just fine on the meds, just hope they keep working!

    Because I couldn't move properly for so long and also had bad anaemia for the same sort of time, I couldn't even consider proper exercise. So when I finally started improving I had to start building muscle again. The small muscles of the hands very quickly loose strength. Typical me I went swimming and did too much! Ended up tearing my biceps muscle......it was too weak after all the trauma. I let that heal and then started again slowly! I'm not as fit as I was now but am getting there.

    Do a bit of gentle exercise on your good days to try and maintain some muscle. Once you are on meds that work for you then you can start building up your fitness again.

    I used play dough to strengthen my hands and wrists, just sat in the evening squeezing it. I also tried to keep walking and apart from a few nightmare weeks managed a walk every day.

    I know it's hard, but try not to worry too much.......you'll get there, it just takes time.

  • Thank you so much ❀️

  • 5 weeks is really no time at all in RA world. It took me a year to feel myself again. I too had a high'ish anti-CCP, and a very fast onset (after years of little niggles). However, it turns out that my RA is quite obedient and has responded as it should to the drugs. My rheumy reckons that you need to wait 2 years to really get a feel for what your disease will be like.

  • I can remember that after a bad flare I was so weak that I couldn't push down the woggle in the hydrotherapy pool even with two hands.

    I gradually built up the muscles again though - little and often is the way once the worst of the pain, swelling and inflammation has settled.

  • Hi- my anti-ccp is >340. I'm seropositive. My esr and crp are both around 120 atm unfortunately. I have been on a month of prednisolone (30mg for 2 weeks then a week of 20mg followed by a week of 10mg) It has helped my inflammation reduce but not the pain in my joints. I'm hoping that my results will read better next time. I've been very anaemic too- probably through the high inflammation. My muscles are definitely weaker- I used to play a lot of sport not so long ago. I try to do what I can every day. I'm back to full time work at a primary school so I'm busy all day, every day. So what I suggest is to try and lead a normal day when you can and rest when your body tells you to.

  • Thank you πŸ˜ƒ Are you on MTX and Hydro as well?

  • I'm on mtx (20mg weekly by injections ) and sulfasalazine 800mg a day. I have to take other tablets though but they're my main RA ones.

  • I'm twenty years on from my onset of JIA, I had a massive flare last year (my CRP went from 20 to 179 in 3 weeks I've never had an anti ccp reading so can't tell you what that was) and the swelling in my right wrist wouldn't go away. I had it steroid injected by ultrasound two weeks ago which has finally got rid of it. However, my right wrist has always been weak and the doctor who injected said it was the wrist of an old person. I would give the medication longer to work and the pain should start to subside.